Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 21, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 6, 2014, 9:00 PM CDT for Monroe County, Mississippi. It took effect at Apr 7, 2014, 7:48 AM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2014, 9:00 PM CDT (02:00 UTC)
- In effect from
- Apr 7, 2014, 7:48 AM CDT
- Expired
- Apr 8, 2014, 12:15 PM CDT
- In force
- 28 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 14.46 ft at Apr 7, 2014, 3:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
049 WGUS44 KMEG 070200 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 900 PM CDT SUN APR 6 2014 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-080200- /O.NEW.KMEG.FL.W.0021.140407T1248Z-140408T1715Z/ /BGBM6.1.ER.140407T1248Z.140407T1800Z.140408T1115Z.NO/ 900 PM CDT SUN APR 6 2014 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM MONDAY APRIL 07 UNTIL TUESDAY APRIL 08. * AT 08 PM SUNDAY THE STAGE WAS...6.6 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 15.3 FEET MONDAY APRIL 07. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY APRIL 07 AND CONTINUE TO RISE TO NEAR 15.3 FEET BY MONDAY APRIL 07. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY APRIL 08. AT 14.0 FEET, FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING. && LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857 $$
2 follow-up statements
825
WGUS84 KMEG 071814
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
114 PM CDT MON APR 7 2014
THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE
RIVER...TOMBIGBEE RIVER .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NEXT RIVER STATEMENT WILL BE ISSUED MONDAY EVENING OR SOONER IF CONDITIONS
WARRANT.
FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.
DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.
STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE
LATEST RIVER INFORMATION.
&&
MSC095-081814-
/O.EXT.KMEG.FL.W.0021.000000T0000Z-140408T1836Z/
/BGBM6.1.ER.140407T1505Z.140408T0000Z.140408T1236Z.NO/
114 PM CDT MON APR 7 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT BIGBEE
* UNTIL TUESDAY APRIL 08.
* AT 12 PM MONDAY THE STAGE WAS 14.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 15.2 FEET MONDAY APRIL 07.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE MONDAY APRIL 07 AND WILL CONTINUE
RISING TO NEAR 15.2 FEET BY MONDAY APRIL 07. THE RIVER WILL FALL
BELOW FLOOD STAGE TUESDAY APRIL 08.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-081813-
/O.EXT.KMEG.FL.W.0022.000000T0000Z-140408T1930Z/
/AMYM6.1.ER.140407T0915Z.140408T0000Z.140408T1330Z.NO/
114 PM CDT MON APR 7 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER NEAR AMORY
* UNTIL TUESDAY APRIL 08.
* AT 12 PM MONDAY THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 23.5 FEET MONDAY APRIL 07.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE MONDAY APRIL 07 AND WILL CONTINUE
RISING TO NEAR 23.5 FEET BY MONDAY APRIL 07. THE RIVER WILL FALL
BELOW FLOOD STAGE TUESDAY APRIL 08.
* AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS
FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER
GROUND
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-081813-
/O.EXT.KMEG.FL.W.0024.000000T0000Z-140412T0925Z/
/ABDM6.1.ER.140408T0730Z.140410T0600Z.140412T0325Z.NO/
114 PM CDT MON APR 7 2014
THE FLOOD WARNING CONTINUES FOR
THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM TUESDAY APRIL 08 UNTIL FRIDAY APRIL 11.
* AT 12 PM MONDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 15.3 FEET THURSDAY APRIL 10.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY APRIL 08 AND CONTINUE
TO RISE TO NEAR 15.3 FEET BY THURSDAY APRIL 10.THE RIVER WILL FALL
BELOW FLOOD STAGE BY FRIDAY APRIL 11.
* AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED
ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$668 WGUS84 KMEG 080159 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 859 PM CDT MON APR 7 2014 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-081038- /O.EXT.KMEG.FL.W.0021.000000T0000Z-140408T1038Z/ /BGBM6.1.ER.140407T1505Z.140407T2130Z.140408T0438Z.NO/ 859 PM CDT MON APR 7 2014 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * UNTIL MONDAY APRIL 07. * AT 08 PM MONDAY THE STAGE WAS 14.2 FEET. * MAXIMUM FORECAST STAGE OF 11.0 FEET WEDNESDAY APRIL 09. * FLOOD STAGE IS 14.0 FEET. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING && LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 6, 6:28 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 6, 6:28 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT SUN APR 6 2014
.UPDATE...
UPDATED TO INCLUDE THE 00Z AVIATION DISCUSSION BELOW.
JCL
&&
.DISCUSSION... /ISSUED 230 PM CDT SUN APR 6 2014/
ADVANCING PRECIPITATION HAS BEEN STRUGGLING TO OVERCOME DRY AIR
BELOW 10 KFT EARLY THIS AFTERNOON...WITH ONLY LIGHT RAIN REACHING
THE GROUND ACROSS THE FAR SOUTHERN COUNTIES. MEANWHILE COPIOUS
AMOUNTS OF RAIN CONTINUES TO FALL ALONG THE I-20 CORRIDOR.
CURRENTLY TEMPERATURES WERE MEANDERING AROUND 60F WITH LIGHT EAST
TO SOUTHEAST WINDS.
FOR TONIGHT AND MONDAY...DEVELOPING GULF COAST LOW WILL QUICKLY
TRACK NORTHEAST INTO NORTH MISSISSIPPI AND WEST TENNESSEE
OVERNIGHT...AS THE UPPER LEVEL SHORTWAVE IN TEXAS TRACKS TOWARDS
THE OHIO VALLEY. RAIN...HEAVY AT TIMES ALONG AND EAST OF THE
TRACK...IS EXPECTED TONIGHT WITH SCATTERED THUNDERSTORMS. CURRENT
FLASH FLOOD WATCH OVER NORTHEAST MISSISSIPPI STILL APPEARS
FAVORABLE WITH LATEST HPC GUIDANCE INDICATING 2 TO 3 INCHES ON
AVERAGE...AND ISOLATED 4 INCH AMOUNTS POSSIBLE. SKINNY PLUME OF
NEAR 500 J/KG CAPE ALSO STILL PROGGED FROM 12Z MODEL RUNS TO
SLIDE INTO THE SAME REGION BETWEEN 08-12Z. WILL KEEP MENTION OF A
SLIGHT RISK FOR SEVERE ACROSS LEE...ITWAMBA...CHICKASAW...AND
MONROE COUNTIES FOR LATE TONIGHT AS THE COLD FRONT PASSES. THOUGH
FEEL THAT A DAMAGING WIND GUST WILL BE THE MAIN THREAT...WHILE THE
POSSIBILITY OF A BRIEF TORNADO OR LARGE HAIL SECONDARY. SURROUNDING
THOSE COUNTIES A FEW STRONG STORMS MAY OCCUR.
THE SYSTEM WILL EXIT DURING THE MORNING HOURS WITH THE DRY SLOT
CUTTING OFF PRECIPITATION FROM THE SOUTHWEST. A FEW PEEKS OF
SUNSHINE ARE EXPECTED TOMORROW AFTERNOON...ESPECIALLY ACROSS THE
SOUTH ALLOWING FOR TEMPERATURES TO WARM BACK INTO THE 60S. FURTHER
NORTH...CLOUDS AND A RISK FOR SPRINKLES WILL KEEP TEMPS IN THE
50S. MOSTLY CLOUDY TO CLOUDY SKIES WILL CONTINUE MONDAY NIGHT AS
THE BROAD MAIN UPPER TROUGH SLOWLY PASSES OVERHEAD. RAIN CHANCES
WILL SHIFT TO THE WEST BY LATE EVENING AS THE NEXT SHORTWAVE
STARTS ITS DROP INTO THE TROUGH BASE.
TUESDAY...THE AFOREMENTIONED SHORTWAVE WILL USHER IN 500MB TEMPS
OF -26C TO -28C BY MIDDAY TUESDAY. THESE VALUES COUPLED WITH
HIGHS NEAR 60F WILL TRIGGER SCATTERED COLD CORE CONVECTION
THROUGHOUT THE AREA. A FEW STRONG STORMS CAPABLE OF PRODUCING PEA
TO PENNY SIZE HAIL...AND PERHAPS COLD AIR FUNNELS ARE ANTICIPATED
THROUGH THE EARLY EVENING HOURS. CONVECTIVE ACTIVITY AND CLOUD
COVER WILL PUSH EAST LATER IN THE EVENING. AS HIGH PRESSURE BUILDS
IN WINDS WILL LIGHTEN AND TEMPERATURES WILL FALL TO THE MID 30S
OVER THE EASTERN COUNTIES BY DAYBREAK WEDNESDAY. SO A FROST ADVISORY
OR FREEZE WATCH/WARNING PRODUCT MAY BE NEEDED.
WEDNESDAY THROUGH FRIDAY...A VERY NICE SPRING PERIOD FOR THE
REGION...WITH LIGHT WINDS BECOMING SOUTHERLY. DEWPOINTS WILL
SLOWLY CREEP UP ON FRIDAY...BUT WILL STILL PRODUCE PLEASANT
HUMIDITY. HIGHS WILL BE IN THE MID AND UPPER 60S WEDNESDAY AND
THE LOW TO MID 70S THURSDAY AND FRIDAY. A WEAK COLD FRONT WILL
MOVE INTO THE MIDSOUTH LATE FRIDAY...PROVIDING A SLIGHT CHANCE
FOR AN ISOLATED SHOWER OR STORM OVER THE NORTHERN COUNTIES.
NEXT WEEKEND...DEEPER GULF MOISTURE WILL RETURN TO THE MIDSOUTH
AHEAD OF THE NEXT PLAINS STORM. MODELS CONTINUE TO SLOWLY DELAY
THE ONSET OF THIS SYSTEM...THOUGH THE EURO AND GFS NOW AGREE ON
PHASING THE ENERGY. SO SATURDAY AND SUNDAY APPEAR MOSTLY DRY WITH
RAIN MOVING IN OVER THE WEST SUNDAY NIGHT...SPREADING EAST MONDAY.
JAB
&&
.AVIATION...
00Z TAF CYCLE (07/00Z-08/00Z)
SURFACE LOW PRESSURE WILL MOVE INTO THE REGION FROM THE SOUTHWEST
TONIGHT AND STRENGTHEN. WIDESPREAD RAIN WILL OCCUR ALONG WITH
SCATTERED THUNDERSTORMS. CONDITIONS LOWERING TO IFR. AN ASSOCIATED
COLD FRONT WILL MOVE THROUGH THE AREA FROM THE WEST MONDAY MORNING
AS THE LOW MOVES TO THE NORTHEAST. RAIN ENDING BETWEEN 07/17Z AND
07/21Z WITH CONDITIONS IMPROVING TO MVFR. WINDS TONIGHT NE-E
INCREASING TO 10 KTS AT THE TAF SITES EXCEPT AT KTUP WINDS
BECOMING E THEN SE AT 12 KTS. WINDS TURNING TO THE NW WITH THE
PASSAGE OF THE COLD FRONT MONDAY MORNING AT 12-15 KTS WITH GUSTS
18-22 KTS.
JCL
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 52 61 46 62 / 100 20 10 60
MKL 52 59 40 60 / 100 60 10 60
JBR 48 59 42 59 / 100 40 10 60
TUP 58 66 43 62 / 100 30 10 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CALHOUN-CHICKASAW-
ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-TISHOMINGO.
TN...NONE.
&&Hazardous weather outlook, Apr 6, 2:37 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 237 PM CDT SUN APR 6 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 237 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF NORTHEAST MISSISSIPPI TONIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT...WITH LARGE HAIL AND AN ISOLATED TORNADO SECONDARY. FLASH FLOODING WILL BE POSSIBLE OVER NORTHEAST MISSISSIPPI FROM THIS LATE THIS AFTERNOON THROUGH EARLY MORNING MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL ARE EXPECTED TUESDAY. PATCHY FROST WILL BE POSSIBLE OVER RURAL AREAS OF WEST TENNESSEE EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TONIGHT OVER PORTIONS OF NORTHEAST MISSISSIPPI. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:01 PM CDT | River Flood Warning | MEG | Monroe | 42 hr |
| Apr 6, 10:43 PM CDT | Flash Flood Warning | MEG | Monroe | 6 hr |
| Apr 6, 10:51 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw | 6 hr |
| Apr 7, 12:46 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 4 hr |
| Apr 7, 6:15 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 22 hr |
| Apr 7, 6:15 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 4 days |
| Apr 7, 1:27 PM CDT | River Flood Advisory | MEG | DeSoto | 46 hr |
| Apr 7, 1:27 PM CDT | River Flood Advisory | MEG | Tunica | 70 hr |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.